Benadryl Challenge on TikTok! Doctors warn of the fatal and dangerous nature of this challenge! One Oklahoma teen dies!

Social media platforms are becoming more a matter of concern rather than any benefit! The recent proof of this is the dangerous Benadryl Challenge which has gone viral on social media app TikTok. A teen from Oklahoma aged 15 died after subjecting herself to this challenge. Doctors have warned that the challenge is dangerous and could cause more fatalities.

Benadryl Challenge and death of a teen in Oklahoma

TikTok users are going crazy over a new challenge which has swept the social media platform called Benadryl Challenge. Last month, a teenager girl who was a resident of Oklahoma City died after taking the challenge.

The girl in question was barely 15 years of age. People and family describe her as an otherwise happy and faith-driven teen. She was not of the type to experiment with drugs on her own. But she was forced to do after she dared the Benadryl challenge on Tiktok.

Also, read Lizzie Velasquez Pleads TikTokers To Stop Cruel FaceTime Prank; Know About The American Motivational Speaker’s Relationship With Her Family!

Benadryl [Source: New York Post]
Additionally, three teens in Fort Worth, Texas needed hospitalizations in May 2020 due to the same challenge. It is driving the teens crazy and they choose to take up the challenge without consulting any senior family members.

But what exactly is the Benadryl challenge?

The Benadryl challenge

In this challenge, Tiktok users are dared to take a dozen or more pills of Benadryl. It is an anti-histaminic medication called diphenhydramine and is used especially for allergy relief, cold, or bad coughs. The user is asked to trip out or hallucinate after taking the drug.

The late Oklahoma teen, the victim of Benadryl challenge [Source: Daily Mail UK]
Scott Schaeffer, director of the Oklahoma Center for Poison and Drug Information said:

“The dose that can cause a hallucination is very close to the dose that can cause something potentially life-threatening,”

The medicine is not devoid of side-effects. Scott said:

“Large doses of Benadryl can cause seizures and, particularly, problems with the heart. The heart tends to go out of rhythm and not pump blood effectively.”

The person who overdoses it can have excessive sleepiness or coma, confusion, agitation, blurred vision, drying of eyes and mouth, constipation and also an inability to sweat and pass urine. The patients can take two roads: they either get delirious or they lapse into a coma. Both are bad and dangerous.

Reaction from Tiktok

The company released a statement which said:

“We first learned of this ‘challenge’ in May and quickly removed the very small amount of content that we found. We’ve been keeping an eye on this topic since and removing any new content – which again has been in extremely small numbers – to prevent any spread on our platform,”

Benadryl challenge on TikTok [Source: Pinterest]
Parents also need to supervise their kids on social media. The drug is available over the counter at chemist shops which makes it all the more dangerous. KFOR Digital Content Editor Kari King said:

“Parents need to know what their kids are doing on these social platforms. It may be a hard discussion, but you can get in and out. Just understand that they need to be skeptical of what they see online, and do not try anything that’s dangerous.”